AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Mahler's Problem in Metric Number Theory
V. G. Sprindžuk
SEARCH THIS BOOK:

Translations of Mathematical Monographs
1969; 192 pp; softcover
Volume: 25
ISBN-10: 0-8218-5344-9
ISBN-13: 978-0-8218-5344-3
List Price: US$99
Member Price: US$79.20
Order Code: MMONO/25.D
[Add Item]
Suggest to a Colleague

Please note that AMS On Demand titles are not returnable.

This book deals with the solutions of a group of questions related both to the general theory of transcendental numbers and to the metrical theory of diophantine (and also algebraic) approximations. The fundamental problem in this field has been known in the literature since 1932 as Mahler's conjecture. The main result of this book is a proof of Mahler's conjecture and some analogous theorems.

In Part I, the "Classical" case of Mahler's conjecture, dealing with real and complex numbers, is considered. This part should be comprehensible to any who knows the elements of measure theory and possesses sufficient perseverance in over-coming purely logical difficulties. Part II is concerned with locally compact fields with nonarchimedean valuation. This part requires a general familiarity with the structure of fields with nonarchimedean valuation. All the necessary information is given in the text with references to the sources.

Table of Contents

  • Introduction
Part I. Real and complex numbers
  • Auxiliary considerations
  • The complex case
  • The real case
Part II. Fields with non-archimedean valuation
  • Basic facts
  • Fields of \(p\)-adic numbers
  • Fields of formal power series
  • Supplementary results and remarks
  • Conclusion
  • An application
  • Bibliography
Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia